Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 27, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 9, 2015, 10:37 AM CDT for Leake County, Mississippi. It took effect at Mar 11, 2015, 2:42 PM CDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2015, 10:37 AM CDT (15:37 UTC)
- In effect from
- Mar 11, 2015, 2:42 PM CDT
- Expired
- Mar 14, 2015, 9:00 AM CDT
- In force
- 66 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 18.68 ft at Mar 11, 2015, 9:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:33 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 9, 10:33 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1033 AM CDT MON MAR 9 2015 .UPDATE...TEMPS WILL BE SLOW TO WARM TODAY WITH EXTENSIVE CLOUD COVER...EASTERLY WINDS...AND WIDESPREAD RAINFALL. AS A RESULT...HAVE ADJUSTED MAX TEMPS DOWN A FEW DEGREES. SOME CONVECTIVE DEVELOPMENT NOTED ON RADAR THIS MORNING OFF COASTAL MS. HRRR AND RADAR TRENDS INDICATE THIS ACTIVITY WILL STREAM NORTHWARD INTO SE SECTIONS THIS AFTERNOON. MAY SEE SOME ISOLATED THUNDER WITH THIS...BUT FOR THE MOST PART JUST SHOWERS WITH LAPSE RATES NEAR MOIST ADIABATIC./26/ && .AVIATION...WHILE RAIN REMAINS RATHER WIDESPREAD ACROSS THE AREA...CIGS AND VSBYS HAVE BEEN VERY SLOW TO RESPOND WITH MOST LOCATIONS STILL VFR AT MID MORNING. MUCH LOWER CIGS EXIST TO THE S AND W OF FORECAST AREA...AND STILL BELIEVE LOWER CIGS WILL GRADUALLY OVERSPREAD THE AREA. HOWEVER...HAVE PUSHED THIS BACK TO LATER IN THE DAY WITH SERIES OF TAF AMDS. EXPECT WIDESPREAD IFR/LIFR CONDITIONS TONIGHT. PRECIPITATION EXPECTED TO BECOME MORE SHOWERY IN NATURE WITH TIME...BUT REMAIN RATHER WIDESPREAD WITH COMBO OF BR AND SHRA CAUSING MVFR/IFR VSBYS TONIGHT./8/ && .PREV DISCUSSION... /ISSUED 414 AM CDT MON MAR 9 2015/ SHORT TERM...TODAY THOUGH TUESDAY NIGHT...SIMILAR FORECAST THINKING REMAINS FOR THIS CYCLE AS MODELS CONTINUE TO BE CONSISTENT IN SHOWING THE OVERALL PATTERN EVOLUTION. WHILE THE FOCUS WILL CONTINUE TO BE ON THE WET PATTERN AND RAINFALL AMOUNTS ADDING UP AS WE HEAD THROUGH THE DAY TUESDAY...CONFIDENCE IN THE DETAILS SUCH AS (LOCATION...SPECIFIC TIMING AND AMOUNTS) ARE NOT OVERLY HIGH. MUCH OF THIS HAS TO DO WITH THE GLOBAL MODELS SLOWING DOWN THE MAIN WINDOW FOR THE HEAVIEST RAINS AS WELL AS NOT BEING LOCKED INTO A SPECIFIC AREA. ADDITIONALLY...WE ARE ENTERING THE TIME PERIOD WHERE HI-RES GUIDANCE IS NOW AVAILABLE AND THEY TWO DIFFER IN PLACEMENT OF THE HEAVIEST PRECIP AS WELL. ONE COMMON THEME IS ALL MODELS SHOW THE POTENTIAL FOR THE MOST EFFICIENT AND HEAVIEST PRECIP TO BE LATER AND MORE FOCUSED IN THE TUE-TUE NGT PERIODS. DUE TO THIS...WILL FOCUS THE HWO/GRAPHICS ON THAT WINDOW OF TIME. AS FOR THE AREA...THE MODIFICATION BY THE DAY SHIFT FITS WELL AND WILL LEAVE AS IS. THE THREAT CONTINUES TO BE FOR PRECIP OF 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS AND THE POSSIBILITY OF FLASH FLOODING. WHAT IS STARTING TO COME INTO PLAY AND BECOMING MORE OF A CONCERN IS FOR THE POTENTIAL OF A FEW STRONG/SVR STORMS TUE. THE REASONING FOR THIS IS HOW MORE CONSENSUS IS SHOWING A CLOSED OFF SFC LOW TO OUR W/NW FOR TUE. WITH A MORE DEVELOPED WAVE...WE WILL SEE WAA INCREASE FOR THIS AFTERNOON AND TONIGHT WITH A MORE PRONOUNCED WARM FRONTAL CIRCULATION DEVELOP. THIS WILL OPEN THE DOOR FOR HIGHER SFC MOISTURE TO MOVE NORTH EARLY ON TUE AND INDICATIONS ARE THAT MID TO UPPER 60S DEWPTS ARE POSSIBLE OVER A LARGER PORTION OF THE CWA DUE TO THE SLOWER TIMING. ADDITIONALLY...THE LATEST HI-RES GUID SHOWS SOME OPPORTUNITY FOR ORGANIZED CONVECTION BY TUE AFTERNOON. SFC HEATING WILL BE MAXIMIZED IF THIS SLOWER TREND WORKS OUT WHICH WILL SUPPORT MUCAPE OF 500-1100 J/KG. NOT MANY INGREDIENTS ARE COMING TOGETHER...BUT FOR THE FIRST TIME...A FEW ARE. AT THIS POINT...I WILL NOT MENTION ANY THREAT BUT THE NEXT SHIFT WILL HAVE TO SEE IF THESE TRENDS HOLD AND EVALUATE FURTHER. TOUCHING ON TODAY...A LARGE AREA OF LIGHT PRECIP WILL BE SPREADING OVER THE CWA THIS MORNING. THIS IS IN RESPONSE TO INCREASING DEEP ISENTROPIC LIFT AS A MORE PRONOUNCED WAA PATTERN IS DEVELOPING. MUCH OF THIS WILL REMAIN LIGHT THROUGH TODAY. AS THE WARM FRONT DEVELOPS...SOUTHERN AREAS WILL LIKELY SEE A LULL IN THE RAIN ACTIVITY...BUT THEN HAVE WAA SHOWERS/ISO TSRA DEVELOP AND MOVE N FROM SE LA FOR THE AFTERNOON. HOW THE COVERAGE OF PRECIP WILL LOOK TONIGHT IS A CHALLENGE. MY EXPECTATIONS ARE THERE WON'T BE A SOLID RAIN SHIELD...BUT MORE OF A FEW DEVELOPING AREAS OF PRECIP AS THE WAA PATTERN BECOMES MORE ESTABLISHED OVERNIGHT AND DEEP MOISTURE INCREASES. /CME/ LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...TROUGHING ALOFT DUG IN DEEP ACROSS MUCH OF THE NATION'S MID-SECTION AND INTO MEXICO...WILL KEEP DEEP MOISTURE A'PLENTY OVER THE FORECAST AREA THROUGH THE REMAINDER OF THE WORK WEEK. THIS...COUPLED WITH SEVERAL DISTURBANCES EMBEDDED IN THIS SOUTHERLY FLOW ALOFT...WILL RESULT IN A SERIES OF SURFACE LOW PRESSURE SYSTEMS FOLLOWING SYNC AND TRAVERSING NORTH INTO AND THROUGH THE CWA THROUGH AT LEAST FRIDAY. BASICALLY THIS ALL EQUATES TO SEVERAL ROUNDS OF RAIN...SOME OF WHICH WILL BE HEAVY. SOME THUNDERSTORMS CAN'T BE RULED OUT EITHER. THIS WILL ESPECIALLY BE THE CASE ON THE EASTERN PERIPHERY OF SAID SURFACE LOWS WHERE SOUTHERLY FLOW AT THE SURFACE WILL EXIST...CAUSING DEW POINTS TO CLIMB INTO THE 60S AND ADEQUATE LEVELS OF INSTABILITY TO EXIST. IT'S STILL SKETCHY WHETHER THERE'LL BE A RISK OF ANY SEVERE STORMS AT ANY POINT...AS WIND SHEAR CURRENTLY LOOKS A TAD LOW AND LAPSE RATES MEAGER. THE POTENTIAL FOR MULTIPLE ROUNDS OF MODERATE TO HEAVY RAIN RESULTING IN FLOODING CONTINUES TO BE THE GREATER CONCERN WEDNESDAY THROUGH FRIDAY WITH SUCH A DEEP AND RICHLY MOIST AIRMASS ENCOMPASSING MOST OF THE CWA...PRECIPITABLE H2O VALUES PROGGED FROM 1.50-1.70 INCHES. THIS WILL CONTINUE TO BE HIGHLIGHTED IN THE HWO. FINALLY...AFTER A WET MID AND LATE WORK WEEK...BOTH THE GFS AND ECMWF CUT OFF A MID/UPPER LEVEL LOW OVER THE BAJA PENINSULA...WHILE PHASING THE REMAINING ENERGY LEFT BEHIND OVER THE SOUTHERN PLAINS...WITH A NORTHERN STREAM TROUGH DROPPING THROUGH THE GREAT LAKES REGION/OHIO RIVER VALLEY TOWARDS THE EASTERN SEABOARD. THIS CURRENTLY LOOKS TO EQUATE TO A DRIER PERIOD OF WEATHER THROUGH THE UPCOMING WEEKEND AND INTO THE NEW WORK WEEK. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 58 57 74 58 / 99 99 100 92 MERIDIAN 60 57 75 61 / 99 100 100 91 VICKSBURG 58 57 71 55 / 100 99 100 70 HATTIESBURG 63 61 76 63 / 96 86 100 79 NATCHEZ 60 60 71 55 / 100 93 100 76 GREENVILLE 54 52 67 51 / 100 100 89 50 GREENWOOD 56 54 71 54 / 100 100 100 80 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 9, 5:07 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 507 AM CDT MON MAR 9 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 507 AM CDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING IS POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TUESDAY INTO TUESDAY NIGHT. AFTER PERIODS OF LIGHT TO MODERATE RAIN TODAY AND TONIGHT...HEAVIER RAIN WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT INTO TUESDAY NIGHT. RAINFALL TOTALS OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE BY TUESDAY NIGHT...WHICH WOULD RESULT IN SOME FLOODING CONCERNS. A VERY WET WEATHER PATTERN IS EXPECTED FOR MUCH OF THIS WEEK...AND ADDITIONAL ISSUES WITH HEAVY RAIN AND FLOODING ARE POSSIBLE DURING THE LATTER PART OF THE WEEK...ESPECIALLY OVER THE EASTERN HALF OF MISSISSIPPI. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS WEEK. CME && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:23 PM CDT | River Flood Warning | JAN | Clay | 5 days |
| Mar 8, 8:23 PM CDT | River Flood Warning | JAN | Noxubee | 4 days |
| Mar 9, 10:37 AM CDT | River Flood Warning | JAN | Leake | 13 days |
| Mar 9, 10:37 AM CDT | River Flood Warning | JAN | Leake | 13 days |
| Mar 9, 10:37 AM CDT | River Flood Warning | JAN | Leake | 12 days |
| Mar 9, 10:58 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 5 days |
| Mar 9, 10:58 AM CDT | River Flood Warning | JAN | Lawrence | 9 days |
| Mar 9, 11:22 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 7 days |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.